Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 30, 2007, 7:54 PM CDT for Medina County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2007, 7:54 PM CDT (00:54 UTC)
- Expired
- Mar 30, 2007, 9:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:25 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 310054
SVREWX
TXC325-310200-
/O.NEW.KEWX.SV.W.0052.070331T0054Z-070331T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...
* UNTIL 900 PM CDT
* AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 20 MILES NORTHWEST OF DHANIS...OR ABOUT 19 MILES SOUTH OF
VANDERPOOL...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DHANIS BY 825 PM CDT...
HONDO BY 835 PM CDT...
9 MILES NORTHEAST OF YANCEY BY 845 PM CDT...
DEVINE BY 900 PM CDT...
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.
LAT...LON 2952 9889 2929 9883 2925 9883 2910 9893
2911 9900 2922 9941 2956 9941 2956 9941
$$2 follow-up statements
000
WWUS54 KEWX 310142
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT FRI MAR 30 2007
TXC325-310200-
/O.CON.KEWX.SV.W.0052.000000T0000Z-070331T0200Z/
MEDINA TX-
842 PM CDT FRI MAR 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR MEDINA COUNTY...
AT 836 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES NORTH OF DHANIS...OR ABOUT 10 MILES
NORTHWEST OF HONDO...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HONDO BY 850 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 2952 9889 2929 9883 2925 9883 2910 9893
2911 9900 2922 9941 2956 9941 2956 9941
$$000
WWUS54 KEWX 310155
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
855 PM CDT FRI MAR 30 2007
TXC325-310205-
/O.EXP.KEWX.SV.W.0052.000000T0000Z-070331T0200Z/
MEDINA TX-
855 PM CDT FRI MAR 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR MEDINA COUNTY EXPIRES AT 900
PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR MEDINA COUNTY AND PORTIONS OF SOUTH CENTRAL TEXAS.
LAT...LON 2952 9889 2929 9883 2925 9883 2910 9893
2911 9900 2922 9941 2956 9941 2956 9941
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:12 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 30, 6:12 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 612 PM CDT FRI MAR 30 2007 .AVIATION... CIGS NEAR 1 TO 3 THSD FT BKN TO OVC IS EXPECTED THROUGH 12Z AS SHRA AND TSRA COME ACROSS THE AREA FROM THE WEST. TSRA WIND GUSTS ABOVE 30 KNOTS...WITH HAIL...AND HEAVY RAIN IS LIKELY...CAUSING VSBYS TO FALL TO AT OR BELOW 3 MILES... AND POSSIBLY AS LOW AS ONE HALF MILE IN PERIODS OF VERY HEAVY RAIN. PREVAILING SFC WINDS ARE FORECAST TO SHIFT TO THE NORTHWEST FROM 09Z TO 12Z...WITH CIGS AFT 12Z BECOMING 2 TO 4 THSD FT BKN WITH SCT SHRA AND TSRA ALONG AND EAST OF AN AUS TO SAT TO PEZ LINE. BY 15Z CIGS 4 TO 6 THSD FT BKN OCNL 4 TO 6 THSD FT SCT ARE EXPECTED TO DEVELOP FROM THE WEST WITH SHRA EAST OF AN AUS TO KARNES CITY LINE. && .PREV DISCUSSION... /ISSUED 539 PM CDT FRI MAR 30 2007/ UPDATE...UPDATED THE FORECAST PACKAGE TO INCLUDE THE TORNADO WATCH. PREV DISCUSSION... /ISSUED 405 PM CDT FRI MAR 30 2007/ DISCUSSION... SORRY FOR THE LATE DISCUSSION TODAY...OBVIOUSLY BUSY WITH ONGOING SEVERE STORMS AND FLOODING SINCE 10 AM. THE MAIN FORECAST ISSUES ARE THE SEVERE THREAT THIS EVENING...HEAVY RAIN/FLOOD THREAT OVERNIGHT...THEN PROSPECTS FOR MORE RAIN NEXT WEEK. THE 12Z NCEP MODELS ARE IN FAIR AGREEMENT...AND THE GFS/CANADIAN/4.5KM WRF ARE IN GENERAL AGREEMENT WITH CONVECTIVE EVOLUTION OVERNIGHT. IN SHORT...THE SEVERE THREAT WILL CONTINUE UNTIL EARLY EVENING FOR THE FAR NORTHWEST COUNTIES AND WESTERN HILL COUNTRY. THE TORNADO WATCHES WILL LIKELY EXPIRE ON TIME AT 6 PM. THERE COULD BE A FEW MORE ISOLATED SEVERE REPORTS THIS EVENING...BUT THE SEVERE THREAT SHOULD SUBSTANTIALLY END AFTER SUNSET. THE DISCRETE STORMS SHOULD CONGEAL INTO A LINEAR MCS AND SWEEP ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE CWA...INCLUDING THE AUSTIN/SAN ANTONIO METROS AND I-35 CORRIDOR...OVERNIGHT. WE EXPECT RAINFALL TO AVERAGE 1 TO 3 INCHES...WITH ISOLATED AMOUNTS UP TO 6 INCHES POSSIBLE. THUS THE FLASH FLOOD THREAT WILL CONTINUE AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 7 AM SATURDAY. OTHERWISE...EXPECT RETURN FLOW TO REDEVELOP MONDAY...AND THE LIKELIHOOD FOR ADDITIONAL MODERATE TO HEAVY RAIN NEXT TUE-THU. I BROAD-BRUSHED THIS FOR NOW...AS CLIMATOLOGY AND THE PAST FEW EVENTS SHOW THAT THE MODELS ARE GENERALLY HORRENDOUS WITH PATTERN CHANGES AND THE MESOSCALE DETAILS IN THE DAY 4-7 RANGE. THE BASIC FORECAST IS MILD AND HUMID WITH A GOOD CHANCE OF RAIN MID- WEEK...THEN COOLER LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 55 72 53 82 59 / 90 30 - - - AUSTIN BERGSTROM INTL AIRPORT 57 71 44 81 54 / 90 40 - - - DEL RIO INTL AIRPORT 58 81 56 80 62 / 60 - 0 - - SAN ANTONIO INTL AIRPORT 59 72 50 81 60 / 90 30 - - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 11/03/08/05/WR
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT FRI MAR 30 2007 TXZ171>173-183>194-202>209-217>225-228-311015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 511 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.
In the hours before
Local storm report, Mar 30, 7:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL LEAKEY 29.72N 99.76W
03/30/2007 E1.00 INCH REAL TX TRAINED SPOTTER
&&
WRLocal storm report, Mar 30, 7:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FUNNEL CLOUD CAMP WOOD 29.67N 100.01W
03/30/2007 REAL TX TRAINED SPOTTER
&&
WRLocal storm report, Mar 30, 7:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL CAMP WOOD 29.67N 100.01W
03/30/2007 E2.50 INCH REAL TX TRAINED SPOTTER
&&
WRLocal storm report, Mar 30, 7:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
723 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL REAGAN WELLS 29.55N 99.80W
03/30/2007 E1.75 INCH UVALDE TX TRAINED SPOTTER
&&
WRLocal storm report, Mar 30, 7:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 11 NW GARNER STATE PARK 29.68N 99.87W
03/30/2007 E1.00 INCH REAL TX TRAINED SPOTTER
0711 PM HAIL 11 NW GARNER STATE PARK 29.68N 99.87W
03/30/2007 E1.00 INCH REAL TX TRAINED SPOTTER
&&
WRLocal storm report, Mar 30, 7:32 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 2 NW CONCAN 29.54N 99.76W
03/30/2007 M2.50 INCH UVALDE TX CO-OP OBSERVER
&&
WRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:15 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 60 min |
| Mar 30, 7:24 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| Mar 30, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 30 min |
| Mar 30, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 23 min |
| Mar 30, 9:40 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 26 min |
| Mar 30, 9:50 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 40 min |
| Mar 30, 9:56 PM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Mar 30, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 33 min |
| Mar 30, 10:30 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 2 hr |
| Mar 30, 10:35 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 55 min |
| Mar 30, 10:37 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 23 min |
| Mar 30, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 32 min |
| Mar 30, 11:44 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 61 min |
| Mar 31, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 38 min |
| Mar 31, 1:14 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 46 min |
| Mar 31, 2:23 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 52 min |
| Mar 31, 2:39 AM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Mar 31, 2:46 AM CDT | Severe Thunderstorm Warning | EWX | Wilson | 29 min |
| Mar 31, 2:53 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 67 min |
| Mar 31, 2:57 AM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 63 min |
| Mar 31, 4:14 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 61 min |
| Mar 31, 4:24 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 51 min |
| Mar 31, 4:24 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 51 min |
| Mar 31, 4:36 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 54 min |
| Mar 31, 5:52 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.